banners
Kickas Main Page | Rights and Responsibilities | Donate to Kickas
Forum Statistics
Forums30
Topics43,792
Posts518,795
Members13,838
Most Online1,568
Jun 29th, 2016
Newest Members
Dori, Mel_Sigman, wle2, Ur4n1cD34Th6488, Bega
13,838 Registered Users
KickAs Team
Administrator/owner:
John (Dragonslayer)
Administrator:
Melinda (mig)
WebAdmin:
Timo (Timo)
Administrator:
Brad (wolverinefan)

Moderators:
· Tim (Dotyisle)
· Chelsea (Kiwi)
· Megan (Megan)
· Wendy (WendyR)
· John (Cheerful)
· Chris (fyrfytr187)

QR Code
If you want to use this QR code (Quick Response code) just save the image and paste it where you want. You can even print it and use it that way. Coffee cups, T-Shirts etc would all be good for the QR code.

KickAS QR Code
Previous Thread
Next Thread
Print Thread
Page 1 of 2 1 2
#311411 09/15/08 03:40 PM
Joined: Aug 2003
Posts: 2,717
ironchef
OP Offline
ironchef
Joined: Aug 2003
Posts: 2,717
oh drat it all...

my hair has turned into baby hair, and it didn't turn back to baby-blond...either

wshed my hair saturday and tons of stuff fell out,,,yards of hair.
and my beard is going bald too...

by this time next week i may be clean shaven (after 41 years of beard)...
(although there was one morning in 1968 when i was feeling very liberated
and couldn't remember what my face looked like so i shaved it off and started to
grow it back that day...maybe a bit toooo much sunshine and scotch the night before)

the only chnage i've made in the past month/six weeks was to taper off and
stop the prevacid...since falling is a major issue for me after 6 years on prevacid
nowadays we're going to work on building up calcium, vit D and b vitamins.

so disheartened, always had pretty good hair, clumps everywhere now...it just sheds.
but pervesely i still have that wookie look elsewhere.

AOhhhhhhhhhhhhhhhhhhhh!!!


Joined: Aug 2008
Posts: 184
First_Degree_AS_Kicker
Offline
First_Degree_AS_Kicker
Joined: Aug 2008
Posts: 184
I'm really sorry to hear about your hair loss. As it's not gradual but suddenly onset I too would think meds or diet. My girlfriend had a gastric bypass and soon after with not getting proper nutrients she had dramatic hair loss. Are you taking vitamins? Have you dramatically changed your eating habits in the last couple months? I would think that starting a new med would cause hair loss not stopping a med. Hmmmm...any new meds you may not have remembered starting recently?

I don't know enough about the immune system to know if there is a correlation between AS and absorbtion of nutrients - but my husband who is diebetic has recently went into ketosis by going on the no starch diet with me. We aimed for ketotis years ago before he had turned diabetic with the atkins diet and I recall that when in this process your body changes over and starts to not absorb all of the nutrients taken in resulting in weight loss and such. I would think that could result in hair loss if you are not getting the nutrients your body needs. You can get a pee stick to test for ketosis and see maybe from a doctor what may be needed to help with nutrient absorbtion. Another easy way - breath on someone and if your breath is really really bad you probably are in ketosis.

My husband and I have a little bit of a cushion weight wise but maybe you do not and it is starting to affect your health. If you are not lowering your starch/carb intake then just ignore my self implied sluth detective reasonings... and I hope you find your reasons soon...Sue!

Joined: Jan 2008
Posts: 21,346
Likes: 1
Very_Addicted_to_AS_Kickin
Offline
Very_Addicted_to_AS_Kickin
Joined: Jan 2008
Posts: 21,346
Likes: 1
olaha ben,

that does seem quite unusual?
hope you / the docs figure it out.

maybe they'll start selling prevacid instead of rogaine for hair loss

sue

Joined: Nov 2003
Posts: 8,190
Very_Addicted_to_AS_Kickin
Offline
Very_Addicted_to_AS_Kickin
Joined: Nov 2003
Posts: 8,190
Im not sure what is going on...

I know when I am on high doses of steroids afterwards alot of my hair will fall out.

Are you going to the Dr. or just gonna wait and see?

Hugs,

Lisa


Speak kindly, Live simply, Care deeply, Love generously, and BLAH, HA, HA, LOUDLY! every chance you get.

Joined: Mar 2007
Posts: 386
J
Fifth_Degree_AS_Kicker
Offline
Fifth_Degree_AS_Kicker
J
Joined: Mar 2007
Posts: 386
If I didn't know better, I'd say you were taking Methotrexate !

Seriously, could be a thyroid issue too - have you had that checked recently?


Janet
Joined: Sep 2001
Posts: 2,363
B
Colonel_AS_Kicker
Offline
Colonel_AS_Kicker
B
Joined: Sep 2001
Posts: 2,363
never mind, there must be a lot of bald hippies around these days ... will you still be able to get work as a garden gnome?

A
Anonymous
Unregistered
Anonymous
Unregistered
A
Ben,

I lost a lot of hair when I was taking prevacid. If you do search on hair loss and prevacid, you will see many posts. It is not listed as side effect of the drug...

Ali

Joined: Feb 2002
Posts: 616
J
Master_Sergeant_AS_Kicker
Offline
Master_Sergeant_AS_Kicker
J
Joined: Feb 2002
Posts: 616
My hair had been coming out for a while and last time I went to hair cuttery, I had a new stylist who seemed to know what she was doing (unusual for that chain). She told me my hair was way too brittle and had me do some kind of treatment. Then she sold me a new line of shampoos and conditioners and deep conditioners (yes, I felt like a sucker spending so much money at a discount hair cut chain). Turns out she knew her stuff and my hair hasn't been coming out so much since I've been using it. Not saying this is necessarily the same thing, but thought I'd mention it.

Jeff

Joined: Apr 2002
Posts: 3,607
Offline
Joined: Apr 2002
Posts: 3,607
Hair loss most certainly should be listed as a side effect to prevacid and nexium. I lost about 2/3 of my hair on both, and it's taking years to recover from it. (Gotta love wigs.)

Joined: Jan 2008
Posts: 21,346
Likes: 1
Very_Addicted_to_AS_Kickin
Offline
Very_Addicted_to_AS_Kickin
Joined: Jan 2008
Posts: 21,346
Likes: 1
thank goodness i never had that happen on prilosec,
wonder if its a side effect of that drug as well, and i was lucky not to have the side effect, or (megan) if you need an acid blocker, wonder if you could take prilosec instead?

sue

Page 1 of 2 1 2

Link Copied to Clipboard
Who's Online Now
0 members (), 41 guests, and 63 robots.
Key: Admin, Global Mod, Mod
Recent Posts
Uveitis
by Missalicia - 05/25/22 05:38 AM
Uveitis again and I miss you guys!
by Magician - 01/20/22 05:14 AM
Popular Topics(Views)
3,180,076 hmmm
1,239,459 OMG!!!!
644,424 PARTY TIME!
Powered by UBB.threads™ PHP Forum Software 7.7.5
(Release build 20201027)
Responsive Width:

PHP: 5.5.38 Page Time: 0.028s Queries: 35 (0.009s) Memory: 3.2675 MB (Peak: 3.4706 MB) Data Comp: Zlib Server Time: 2022-06-27 08:42:19 UTC
Valid HTML 5 and Valid CSS